Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 21, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 4, 2020, 3:37 AM CST for 4 parishes in Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2020, 3:37 AM CST (09:37 UTC)
- Expired
- Mar 4, 2020, 4:30 AM CST
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 168 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 3:45 AM CST | TSTM WND DMG | 3 Ne Choudrant, LA | TREES DOWN ALONG HWY 145 NORTH OF CHOUDRANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WUUS54 KSHV 040937
SVRSHV
LAC049-061-073-111-041030-
/O.NEW.KSHV.SV.W.0021.200304T0937Z-200304T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
337 AM CST Wed Mar 4 2020
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
North central Jackson Parish in north central Louisiana...
Southeastern Union Parish in north central Louisiana...
Central Ouachita Parish in north central Louisiana...
Eastern Lincoln Parish in north central Louisiana...
* Until 430 AM CST.
* At 337 AM CST, a severe thunderstorm was located near Ruston,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Grambling, Swartz,
Brownsville-Bawcom, Brownsville-Bawcomville, Richwood, Sterlington,
Dubach, Choudrant, Vienna, Downsville, Drew, D Arbonne, Millhaven,
Folksville, Rocky Branch and Mineral Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3249 9194 3244 9195 3247 9270 3269 9271
3281 9206 3278 9205 3276 9206 3274 9205
3273 9207 3269 9205 3270 9204 3270 9203
3271 9204 3270 9202 3271 9197 3266 9194
3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 0937Z 263DEG 48KT 3260 9260
HAIL...1.00IN
WIND...60MPH
$$
133 follow-up statements
891
WWUS54 KSHV 040953
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
353 AM CST Wed Mar 4 2020
LAC049-061-073-111-041030-
/O.CON.KSHV.SV.W.0021.000000T0000Z-200304T1030Z/
Jackson LA-Union LA-Ouachita LA-Lincoln LA-
353 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR NORTH CENTRAL JACKSON...SOUTHEASTERN UNION...CENTRAL OUACHITA AND
EASTERN LINCOLN PARISHES...
At 353 AM CST, a severe thunderstorm was located 12 miles south of
Farmerville, or 13 miles east of Ruston, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Choudrant,
Downsville, Drew, D Arbonne, Millhaven, Folksville, Rocky Branch,
Mineral Springs, Guthrie, Deshard, Fairbanks and Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3249 9194 3244 9195 3246 9254 3258 9252
3270 9256 3281 9206 3278 9205 3276 9206
3274 9205 3273 9207 3269 9205 3270 9204
3270 9203 3271 9204 3270 9202 3271 9197
3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 0953Z 267DEG 36KT 3260 9243
HAIL...1.00IN
WIND...60MPH
$$
13726
WWUS54 KSHV 041005
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
405 AM CST Wed Mar 4 2020
LAC049-061-041014-
/O.CAN.KSHV.SV.W.0021.000000T0000Z-200304T1030Z/
Jackson LA-Lincoln LA-
405 AM CST Wed Mar 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON AND
EASTERN LINCOLN PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3249 9194 3244 9195 3246 9241 3257 9237
3273 9241 3281 9206 3278 9205 3276 9206
3274 9205 3273 9207 3269 9205 3270 9204
3270 9203 3271 9204 3270 9202 3271 9197
3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1004Z 270DEG 45KT 3258 9226
$$
LAC073-111-041030-
/O.CON.KSHV.SV.W.0021.000000T0000Z-200304T1030Z/
Union LA-Ouachita LA-
405 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN UNION AND CENTRAL OUACHITA PARISHES...
At 404 AM CST, a severe thunderstorm was located near Claiborne,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fairbanks,
Perryville, Calhoun, Loch Lomon, Spencer, Millhaven, Folksville,
Cheniere, Rocky Branch, Mineral Springs and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3249 9194 3244 9195 3246 9241 3257 9237
3273 9241 3281 9206 3278 9205 3276 9206
3274 9205 3273 9207 3269 9205 3270 9204
3270 9203 3271 9204 3270 9202 3271 9197
3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1004Z 270DEG 45KT 3258 9226
HAIL...0.75IN
WIND...60MPH
$$
13443
WWUS54 KSHV 041014
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
414 AM CST Wed Mar 4 2020
LAC073-111-041030-
/O.CON.KSHV.SV.W.0021.000000T0000Z-200304T1030Z/
Union LA-Ouachita LA-
414 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN UNION AND NORTHEASTERN OUACHITA PARISHES...
At 413 AM CST, a severe thunderstorm was located near and
north of Monroe, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fairbanks,
Perryville, Loch Lomon, Spencer, Millhaven, Rocky Branch, Pine Grove,
Guthrie and Deshard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3249 9194 3244 9195 3245 9224 3258 9226
3276 9230 3281 9206 3278 9205 3276 9206
3274 9205 3273 9207 3269 9205 3270 9204
3270 9203 3271 9204 3270 9202 3271 9197
3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1013Z 263DEG 48KT 3260 9210
HAIL...0.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:04 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 4, 2:04 AM CST, 1 hour 33 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Shreveport LA 204 AM CST Wed Mar 4 2020 .SHORT TERM.../Today through Thursday/ An upper-level low translating eastward across the ArkLaTex today will interact with a surface cold front extending across deep east Texas and central Louisiana. An east-west band of elevated convection across these areas along and north of the front could support strong to severe thunderstorms this morning. Locally heavy rainfall, hail and damaging winds will be the highest threats. Convection to linger through this afternoon and into tonight while gradually diminishing in intensity as upper-low becomes centered overhead and opens into a trough. Additionally, wrap around moisture behind a surface and low-level low pressure across the northern gulf will support low elevation showers across the region as it moves into the the north central Gulf of Mexico. Dry conditions expected on Thursday as upper-ridge builds areawide. Temperatures during the short term period to range from highs in the 60s and lows in the upper 40s. /05/ .LONG TERM.../Thursday Night through Wednesday Night/ Upper trough confined to the Great Lakes and the Ohio Valley region of the country will have a cold front associated with it that will swing through our region Thu/Thu Night which will help to reinforce some slightly cooler temperatures Thursday Night but for the most part, this airmass will quickly modify for Friday into the upcoming weekend as southerly winds return for the weekend. Upper ridging will dominate our area of the country for the upcoming weekend but this ridge begins to slide east of our region late Sunday and especially early next week. Upper flow to become southwest Sunday Night through at least Monday which will result in increasing rain chances as we should see good low and mid level moisture return ahead of disturbances moving our way in this flow. Too early to pinpoint anything significant concerning this weather pattern next week but potential instability suggests that some of these storms could be on the strong side in the Mon-Tue timeframe ahead of our next cold front. 13 && .PREV DISCUSSION... /issued 1114 PM CST Tue Mar 3 2020/ AVIATION... For the 04/06Z TAF period, MVFR conditions are beginning to take hold at East TX sites as low clouds continue to advect NE under the canopy of mid and high level clouds. This will result in MVFR cigs eventually overtaking all terminals by around 04/12Z farther east into north Louisiana and south Arkansas. This cigs will be accompanied by increasing showers, both in coverage and intensity, along with some isolated thunderstorms during the day Wednesday. Along with the lower cigs and convection, blustery NE winds will also be impacting all sites with speeds ranging from around 12-18 kts with higher gusts closer to 25 kts through the latter half of the period Wednesday. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 48 67 43 / 100 80 0 0 MLU 60 50 66 42 / 100 90 10 0 DEQ 61 43 70 33 / 70 50 0 0 TXK 58 46 67 41 / 90 70 0 0 ELD 59 46 67 38 / 100 80 10 0 TYR 59 45 67 43 / 100 70 0 0 GGG 60 46 67 42 / 100 80 0 0 LFK 65 49 68 45 / 100 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/13/19
Hazardous weather outlook, Mar 4, 2:26 AM CST, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 226 AM CST Wed Mar 4 2020 LAZ001>006-010>014-017>022-TXZ138-150>153-165>167-051200- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Harrison-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. Some of these storms could be strong to severe, especially this morning. At this time, large hail appears to be the main threat but an isolated damaging wind and tornado threat cannot be ruled. The severe threat should diminish quickly this evening into the overnight hours but there will be a heavy rainfall threat today through tonight mainly south of the Interstate 20 Corridor of Northeast Texas and Northern Louisiana. This will include the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into West Central and East Central Louisiana where excessive heavy rainfall could result in some localized flooding issues through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may become necessary today for the possibility of strong to severe thunderstorms. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-136- 137-149-051200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Cherokee- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. While some isolated strong thunderstorms may be possible across some locations later today, any severe thunderstorms should remain south of the region through tonight. While periods of heavier rainfall will be possible through tonight, any flooding threat should remain south of the region as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be necessary through tonight. 13
In the hours before
Special weather statement, Mar 4, 2:52 AM CST, 45 minutes before
Special Weather Statement National Weather Service Shreveport LA 252 AM CST Wed Mar 4 2020 LAZ003>005-012-040945- Bienville LA-Lincoln LA-Claiborne LA-Webster LA- 252 AM CST Wed Mar 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...SOUTH CENTRAL CLAIBORNE...NORTHEASTERN BIENVILLE AND SOUTHWESTERN LINCOLN PARISHES UNTIL 345 AM CST... At 252 AM CST, Doppler radar was tracking a strong thunderstorm over Dubberly, or 8 miles southeast of Minden, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Minden, Arcadia, Sibley, Gibsland, Dubberly, Heflin, Athens, Mount Lebanon, Ogden, Aycock and Ada. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3243 9326 3257 9332 3272 9290 3248 9281 TIME...MOT...LOC 0852Z 250DEG 26KT 3251 9320 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:52 AM CST | Special Weather Statement | SHV | Bienville | 53 min |
| Mar 4, 3:14 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 33 min |
| Mar 4, 5:12 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Mar 4, 5:31 AM CST | Special Weather Statement | SHV | De Soto | 44 min |
| Mar 4, 5:57 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 41 min |
| Mar 4, 6:05 AM CST | Special Weather Statement | SHV | Caddo | 40 min |
| Mar 4, 6:18 AM CST | Special Weather Statement | SHV | Ouachita | 42 min |
| Mar 4, 7:15 AM CST | Special Weather Statement | SHV | Caldwell | 45 min |
| Mar 4, 7:26 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 49 min |
| Mar 4, 7:52 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 27 min |
| Mar 4, 8:03 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 21 min |
| Mar 4, 8:44 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Webster | 3 hr |
| Mar 4, 9:20 AM CST | Special Weather Statement | SHV | Lincoln, Union | 40 min |
| Mar 4, 9:51 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 4 hr |
| Mar 4, 11:12 AM CST | Flash Flood Warning | SHV | De Soto, Sabine | 3 hr |
| Mar 4, 12:39 PM CST | Special Weather Statement | SHV | Caldwell, Grant, Winn | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.